Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 10, NWS San Angelo, TX

October 17, 201120 counties in Texas

NWS San Angelo, TX issued this wind advisory at Oct 17, 2011, 8:36 PM CDT for 20 counties in Texas. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 17, 2011, 8:36 PM CDT (01:36 UTC)
Expired
Oct 18, 2011, 3:00 AM CDT
In force
6 hr
Issued by
NWS San Angelo, TX

Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 68 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.6 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2011-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2011-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4324 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

934 
WWUS74 KSJT 180136
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
836 PM CDT MON OCT 17 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-168-180800-
/O.NEW.KSJT.WI.Y.0010.111018T0136Z-111018T0800Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MENARD-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...MENARD
836 PM CDT MON OCT 17 2011

...WIND ADVISORY IN EFFECT UNTIL 3 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CDT TUESDAY. 

* IMPACTS: STRONG NORTH WINDS WILL MAKE DRIVING DIFFICULT
  ESPECIALLY FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES ALONG
  EAST TO WEST ROADWAYS. BLOWING DUST MAY REDUCE THE VISIBILITY TO
  LESS THAN 4SM MILES...ESPECIALLY NEAR PLOWED AND OPEN FIELDS.

* TIMING: THIS EVENING THROUGH 3 AM.

* WINDS: NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH CAN BE
  EXPECTED FOLLOWING A COLD FRONT THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Oct 17, 6:00 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Oct 17, 6:00 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
600 PM CDT MON OCT 17 2011

.DISCUSSION...
SEE AVIATION DISCUSSION BELOW...

&&

.AVIATION...
COLD FRONT IS CURRENTLY LOCATED ALONG A LINE FROM LUBBOCK...TO
DUMONT TO JUST SOUTH OF PADUCAH. THE FRONT IS MAKING STEADY
SOUTHWARD PROGRESS THIS AFTERNOON...AND WILL REACH KABI JUST
AFTER 00Z...KSJT BY 03Z AND KJCT BY 05Z. STRONG NORTH WINDS CAN BE
EXPECTED BEHIND THE FRONT...WITH SUSTAINED WINDS BETWEEN 20 AND 25
KNOTS...AND GUSTS TO 35 KNOTS POSSIBLE. THE STRONG WINDS MAY
RESULT IN SOME BLOWING DUST...MAINLY AT KSJT AND KABI...AND HAVE
INCLUDED MVFR CONDITIONS AFTER FRONTAL PASSAGE. BLOWING DUST CAN BE SEEN
ON SATELLITE JUST TO THE NORTH AND WEST OF THE AREA. A NORTHWEST
WIND BEHIND THE FRONT WOULD BE MORE FAVORABLE FOR BLOWING DUST
MOVING INTO OUR AREA. WILL CONTINUE TO MONITOR TRENDS AND WILL
MAKE AMENDS TO THE TAFS AS NEEDED...IF CONFIDENCE INCREASES IN
LOWER VISIBILITIES DUE TO BLOWING DUST.

&&

.PREV DISCUSSION... /ISSUED 414 PM CDT MON OCT 17 2011/

SHORT TERM...
MAIN WEATHER STORY FOR THE SHORT TERM WILL BE A STRONG COLD FRONT
WHICH WILL MOVE ACROSS WEST CENTRAL TEXAS THIS EVENING BRINGING
GUSTY NORTH WINDS AND MUCH COOLER TEMPERATURES.

LATEST ANALYSIS AND SATELLITE SHOWS A SHORTWAVE TROUGH HEADING
QUICKLY SOUTHEASTWARD ACROSS NORTHERN NEW MEXICO TOWARD WEST TEXAS.
THE COLD FRONT WAS LOCATED OVER THE CENTRAL TEXAS PANHANDLE NEAR
AMARILLO. STRONG WESTERLY WINDS WERE OCCURRING ACROSS MUCH OF WEST
TEXAS AHEAD OF THE FRONT. SATELLITE ALSO SHOWING A CUMULUS FIELD AND
EVEN A FEW LIGHT SHOWERS OVER THE WESTERN PANHANDLE BEHIND THE FRONT.

FOR WEST CENTRAL TEXAS...WILL LIKELY SEE THE FRONT HEAD SOUTHWARD
ACROSS THE AREA RATHER QUICKLY AFTER SUNSET...REACHING ABILENE
SOMETIME BETWEEN 7 AND 9 PM...AND CLEARING THE SOUTHERN PART OF THE
FORECAST AREA AFTER MIDNIGHT. EXPECT WINDS TO TEMPORARILY GUST IN
THE 30 TO 35 MPH RANGE...BUT STRONGER WINDS SHOULD BE RATHER SHORT
LIVED...SO NOT PLANNING ON A WIND ADVISORY AT THIS POINT. WE COULD
SEE SOME BLOWING DUST FOR A BRIEF TIME BEHIND THE FRONT AS WELL.
WILL ADD A SLIGHT CHANCE OF PRECIP MAINLY FOR JUST THE NORTHERN BIG
COUNTRY COUNTIES FOR A FEW LIGHT SHOWERS BEHIND THE FRONT. WITH VERY
DRY AIRMASS...THOUGH...NOT EXPECTING MUCH IN THE WAY OF MEASURABLE
PRECIPITATION. WINDS SHOULD STAY IN THE 15 TO 20 MPH RANGE THROUGH
THE DAY TUESDAY...WITH MUCH COOLER TEMPERATURES AS HIGHS SHOULD ONLY
CLIMB INTO THE LOWER 70S.

LONG TERM...
CLEAR SKIES AND GOOD OVERNIGHT RADIATIONAL COOLING WILL ALLOW
TEMPERATURES TO DIP INTO THE LOWER 40S FOR LOWS TUESDAY NIGHT ACROSS
MUCH OF OUR AREA...AS SURFACE HIGH PRESSURE RIDGE SETTLES INTO WEST
TEXAS. COULD EVEN HAVE A FEW UPPER 30S LOWS IN THE SHELTERED RIVER
VALLEYS IN OUR SOUTHERN COUNTIES. A PLEASANT DAY IS IN STORE
WEDNESDAY...AS TEMPERATURES REBOUND INTO THE MID TO UPPER 70S FOR
HIGHS WITH MOSTLY CLEAR SKIES.

TEMPERATURES WILL BE COOL AGAIN WEDNESDAY NIGHT AS GOOD
RADIATIONAL COOLING OCCURS THROUGH MUCH OF THE NIGHT. WINDS WILL
BECOME LIGHT SOUTH BY EARLY THURSDAY MORNING AS SURFACE RIDGE AXIS
MOVES INTO EAST TEXAS. SOUTH WINDS WILL INCREASE ON THURSDAY...AND
LOW-LEVEL MOISTURE WILL BEGIN TO INCREASE THURSDAY NIGHT AS THE
RETURN FLOW CONTINUES.

OVER THE WEEKEND THE GFS DROPS AN UPPER SHORTWAVE ACROSS THE
CENTRAL ROCKIES ON SATURDAY...AND ACROSS THE SOUTHERN PLAINS
AND TEXAS ON SUNDAY. TEMPERATURES WILL BE ABOVE NORMAL FRIDAY
/LOWER 80S/ AND SATURDAY /LOWER TO MID 80S/. WITH INCREASED LOW-
LEVEL MOISTURE AND A NOCTURNAL LOW-LEVEL JET...OVERNIGHT LOWS WILL
BE WARMER AS WELL /IN THE MID TO UPPER 50S/. THE GFS INDICATES A
POTENTIAL FOR SHOWER/THUNDERSTORM DEVELOPMENT WITH THIS SHORTWAVE
AND AN ASSOCIATED COLD FRONT SATURDAY NIGHT SATURDAY NIGHT AND
SUNDAY. FOR NOW CARRYING A LESS THAN 15 POP IN OUR EASTERN
COUNTIES SATURDAY NIGHT/SUNDAY...PENDING MODEL CONSISTENCY WITH
THIS SOLUTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 49  70  42  76  45 /  20   0   0   0   0
SAN ANGELO 	 51  71  41  77  43 /   0   0   0   0   0
JUNCTION 	 55  73  38  77  40 /   0   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

DANIELS
Hazardous weather outlook, Oct 17, 3:06 PM CDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
306 PM CDT MON OCT 17 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-182015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
306 PM CDT MON OCT 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG COLD FRONT WILL MOVE SOUTHWARD ACROSS WEST CENTRAL TEXAS
THIS EVENING. STRONG NORTH WINDS WILL ACCOMPANY THE FRONT...WITH
GUSTS OVER 35 MPH POSSIBLE. THE STRONG WINDS WILL CAUSE AREAS OF
BLOWING DUST...ESPECIALLY NEAR OPEN FIELDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 3:40 AM CDTLake Wind AdvisorySJTBrown, Callahan, Coke, Coleman, Concho, Fisher and 15 more12 hr

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.